Econometrica: May 1976, Volume 44, Issue 3

The Iterated Minimum Distance Estimator and the Quasi-Maximum Likelihood Estimator

https://doi.org/0012-9682(197605)44:3<449:TIMDEA>2.0.CO;2-X
p. 449-460

P. C. B. Phillips

A multiple equation nonlinear regression model with serially independent disturbances is considered. The estimation of the parameters in this model by maximum likelihood and minimum distance methods is discussed and our main subject is the relationship between these procedures. We establish that if the number of observations in a sample is sufficiently large, the iterated minimum distance procedure converges almost surely and the limit of this sequence of iterations is the quasi-maximum likelihood estimator.

Log In To View Full Content

Back